Tag Archives: Blood

BOTOX for Babies: Part 1- Thin is not always in

Have you been nervous to try an injectable because of bruising or discomfort? Read on…

There is a TOTAL laundry list of ways to avoid little bruises or lessen the slight (and temporary) discomfort from an injectable cosmetic treatment, but here is one of my tips based on my experiences in the office:

Avoid blood-thinning meds and supplements:

Why? Because when the blood is thin, it can flow out of an injured capillary pretty fast, causing a pretty solid new purple beauty mark! Check out my post on what causes a bruise here. This most commonly means avoiding things like:

Ibuprofen

Aspirin

Alcohol

Herbal teas (and Green or Chinese teas)

Gingko

Vitamin E

Fish Oil/Omega 3’s

Medications like Plavix and Warfarin

(There should be a complete list of these blood thinning elements and other contraindications available at your doctor’s office.)

Try to avoid any drugs/supplements known to thin blood for about 5 or 7 days beforehand. However, you should talk to your doctor (don’t just stop because you read a blog!) if you are on those Rx blood thinners, as you’ll want their professional direction about risk vs. benefit.

Don't Pop that (Omega 3) Pill the week before your injection!

Don’t Pop that (Omega 3) Pill the week before your injection!

This is not a complete list of meds to avoid… and your doc will likely have specific post-care instructions for you. This is post is simply meant to be fun and informative- not the authority on your health, so please always follow your doctors instructions, and NOT what you read on the internet! (yes, this blog included!!)

Keep in mind that there are always risks to every procedure, so chat it up with your physician to make sure these procedures are appropriate for you… Stay safe, and fabulous!

Advertisements
Tagged , , , , , , , , , , , , , ,

Bruise News: What causes a Bruise?

A Bruise will occur when a blood vessel becomes injured… so like, when you bump into something. Or, in the case of a cosmetic injectable procedure: when a needle ‘bumps into’ a blood vessel.

Uh, You should have seen the other guy??

Uh, You should have seen the other guy??

The blood that was hanging out in there is suddenly free to flow into the tissue surrounding the vessel. It’s worse if your blood is thinned by medications or supplements, as it takes longer to stop flowing out, and there is more blood to collect. This is what you see when you observe that lovely bruise-darkness through the skin.

Bruises are normally harmless, and go away gradually. Generally, the chances of getting a bruise from a cosmetic procedure are lower if:

-You’re not on blood thinners or supplements that can thin the blood

-Your injector is very experienced (though it can happen any time, no matter who injects you!)

-You’re not on steroids (like prednisone) which can make your blood vessels fragile

-You avoid using corticosteroids, as it can make the skin thinner and less protective of those capillaries.

If you do get a bruise, try to keep your head up (sleep with an extra pillow at night) as gravity can help the blood drain from the area, and keep swelling to a minimum.

Stay tuned for more info on bruise-prevention in a series of posts on injectable-procedure tips for wussies! And until next time, stay fabulous my friends!

Tagged , , , , , ,
Advertisements